Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 65, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 15, 2000, 6:14 AM CDT for Bosque County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 15, 2000, 6:14 AM CDT (11:14 UTC)
- Expired
- Jun 15, 2000, 8:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bosque County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 77 km from the middle of the area, began a volume at 11:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 11.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 151114 FFWFWD TXC035-151330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 614 AM CDT THU JUN 15 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... BOSQUE COUNTY IN NORTH CENTRAL TEXAS * UNTIL 830 AM CDT * AT 610 AM CDT...THE BOSQUE COUNTY SHERIFFS OFFICE REPORTED FLOODING OVER SEVERAL ROADS IN THE COUNTY. FM 1190 NEAR KOPPERL ...FM 1120 NEAR MORGAN...AND FM 1115 NEAR MORGAN HAVE BEEN BARRICADED DUE TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. DO NOT DRIVE AROUND BARRICADES. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. LAT...LON 3215 9765 3200 9799 3163 9761 3178 9734
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 3:45 AM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 15, 3:45 AM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 345 AM CDT THU JUN 15 2000 OUTFLOW BOUNDARY/FRONTAL BOUNDARY WAS DRAPED W-E ACROSS NORTH CENTRAL TEXAS THIS AM. LOW LEVEL JET HAS AIDED IN KEEPING CONVECTION GOING THROUGH THE NIGHT. HOWEVER...ACTIVITY HAS TENDED TO DECREASE EARLY THIS MORNING AND FURTHER WEAKENING WILL OCCUR AROUND SUNRISE. THE NW UPPER LEVEL JET WILL MOVE EAST TODAY WITH ANOTHER SHORT WAVE TROUGH MOVING INTO THE ROCKIES. THE DIVERGENCE ALOFT WILL ALSO MOVE EAST WITH THE MODELS INCREASING THE MID-LEVEL TEMPERATURES. IN ADDITION...THIS UPCOMING SHORT WAVE WILL ALLOW FOR THE OUTFLOW BOUNDARY TO MOVE NORTH TODAY...RETURNING DEWPOINTS INTO THE LOWER AND MID 70S. BUT WITH THE BOUNDARY IN THE AREA...CAN NOT RULE OUT A THUNDERSTORM OR TWO DEVELOPING THIS AFTERNOON ACROSS THE AREA THOUGH ANY ACTIVITY THAT FORMS SHOULD NOT BECOME ORGANIZED CONVECTION. FOR THAT REASON...WILL LET THE FLASH FLOOD WATCH EXPIRE AT 5 AM. IN THE EXTENDED PERIOD...A FRONT MOVES TO NEAR THE RED RIVER SATURDAY. THE AIRMASS WILL REMAIN UNSTABLE WITH MORE SHOWERS/THUNDERSTORMS. DFW 90/74/91/75 2020 ACT 90/74/90/75 2020 .FTW...NONE. 82
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 9:18 PM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 3 hr |
| Jun 14, 11:41 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 49 min |
| Jun 15, 12:27 AM CDT | Flash Flood Warning | FWD | Johnson | 4 hr |
| Jun 15, 1:38 AM CDT | Flash Flood Warning | FWD | Hopkins, Hunt | 4 hr |
| Jun 15, 3:20 AM CDT | Flash Flood Warning | FWD | Bosque, Somervell | 3 hr |
| Jun 15, 6:30 AM CDT | Flash Flood Warning | FWD | Hamilton | 3 hr |
| Jun 15, 6:38 AM CDT | Flash Flood Warning | FWD | Rains, Van Zandt | 3 hr |
| Jun 15, 8:29 AM CDT | Flash Flood Warning | FWD | Hunt | 3 hr |
| Jun 15, 9:32 AM CDT | Flash Flood Warning | FWD | Rains, Van Zandt | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.